Hi All Im posting as I feel I have just used some over the counter medication (browns Collins mix that contains morphine
more importantly ) to successfully ( well so far anyway) withdraw from tramadol
2.5 days into it now. I have been trying to quit for years and done several torturous tapers and cold turkeys, either because I ran out or decided to quit - only to find it unbearable and reached for the drug
tramadol again. Ive been on tramadol since about 2008/9.
With a little online reseach ( thanks to forums like this as my chemistry and drug knowledge was not great) and a few eureka moments based on my experience of withdrawls I decided to quit this Friday night last pill took at 6pm that Friday evening.
Basically I fended off the horrendous sweats and also spasms that seemed to rock my whole body for hours using just a bottle and a half of browns Collins through the night. I had a bit of a stomach ache but I put up with it . By 8am I must have fallen asleep until 1.30pm the next day and didn't actually feel that bad, Yeah I felt weak and looked a bit rough went to the loo to evacuate bowels 3 times after I got up but that was all and had that usual zinging in the ears related to the SSI withdrawl aspect but it was way way better than cold turkey
alone or tapering.
I found with tapering its just slow long drawn out torture and one big protracted withdrawl that will break even the most strong willed. I did about 5 days once tapering and just cut down a tablet or so and it went on for days never really feeling any better and feeling really very ill and finally I convinced myself id never get off this drug and went back to it as I never felt any improvement in the withdawl doing it this way.
Yes im aware not to make a rod for my own back with the morphine but somehow I can just leave that alone and I don't seem to get the withdrawl off it so far. Just suggesting something that may help people out there - I havnt had much help from docs they just usually say taper. Yes taper worked fine for me off benzos
but it didn t help with this - just stock up on browns Collins 3 bottles max and ditch the pills ( taken orally by mouth by the way at intervals or when you feel you need it )- also make sure you cant get access to the pills for like 3 days or so or longer if you can so you have no option but to stick with it - it still is a bit shit but the worst is over in about 12 to 24 hours. Fell free to ask me anything about the process or how I feel now. I feel a bit rough and a bit of a headache but im sure ive done it this time.
cazpot1 added 930 Minutes and 4 Seconds later...
Just a bit of an update on my witdrawl from tramadol - started this process fri night ( took last pill 6pm Friday 23rd aug ) Things going ok. I fell asleep about 6am again last night and woke at 1.30pm today ( this is somewhat normal for me but usually I had fallen asleep by 4am ). Im not stressing too much about this aspect as just relieved I am getting around 7 hours per night of sleep. I was worried id be unable to sleep at all for days like some have experienced. I don't like sleep meds over the counter ones with antihistamine
make me seriously paranoid and anxious and don't help me - anything stronger ( well ive only tried ambien
) gave me a really bad headache.
Still took a bit of the browns and Collins through the evening last night ( went and did some minimal food shopping in the day and made a cooked healthly meal for tea which I enjoyed - eating ok and was actually quite hungry) but not as much as in the beginning maybe around half a bottle in 24 hours . I was feeling quite sick by the evening and had a headache also. I took a couple of otc co codamol with paracetamol
as well. more in an attempt to relax and sleep ( I took codeine
a lot too but I feel my addiction
to it wasn't anywhere as deep or bad as the tramadol one).
I have my period so it was a bit for the cramps as well but im not taking it a lot or constantly or anything. Had a bit of anxiety in the night before I fell asleep worrying about issues recently at work and some stuff im planning in my personal life but again this is normal for me but maybe was a bit worse than usual. This morning headache gone still a bit weak and tired and did the usual 3 stools in the loo but not diarrhea or anything.
I don't seem to have the usual pains or aches in my limbs and body as I have had with previous withdrawls ( I really hate this aspect ) so this has helped- maybe this is a symptom relieved by the morphine? nor have the sweats been too bad at night and I havnt had those awful shivering chills that usually come with cold turkey or any spasms. Im hoping these don't start as some withdrawl from the browns and Collins but I doubt as I would have thought it would have started by now- but I will post honestly if it does.
Im stopping the Browns now ( last dose was about 12 hours ago now anyway and I don't feel any withdrawl from it yet ( which I thought I would do given its really short half life of just over an hour I think - correct me if im wrong ) Sick of the taste to be honest as well I don't like mint so its really just desperation that makes me go on with it being swimming in peppermint oil!.
I have to admit I had a few venlafaxine
left over 37.5 mg( Effexor
antidepresent med ) I don't take anymore but I have taken 1 (37.5mg) on two days now ( oe last night one the night before ) im discontinuing these tonight also. I took these to help with the SSNI withdrawl aspect and didn't want to feel the SSNI effects ( ringing in ears etc ) at the same time as the opiate
withdrawl feeling. I can handle one or the other but both together is really harsh.
I have withdrawn from Effexor before and I know I can do it ok if I persist and know its only a bit of anxiety and ringing in the ears for 5 days or so - I found taking SSRI
s etc gave me night sweats so bad in the past that its just not worth it for me as no sleep makes me feel worse tan not being on them at all - a shame but true. It helps that im not at work at the moment so don't have to worry about that too much as don't have to be on top form and can let this thing take its course. I recommend anyone to take a week off as leave or sick if withdrawing from tramadol( be as honest or make something up if you prefer to get the time off) as any stress may send you reaching back for the pills again.
On a deeper level I was using them as a prop to block out stress from work and /or pass the time is I was bored or had nothing to do or pissed off. I would take them and just sleep. I decided this was no way to live. Over the last 4 months been dong some personal training - hard but it really seemed to bring me out of myself again and relit the fire in my heart to fight for what I want in my life.
It also taught me I can take some shit and stress and just do it!!I may be more healthy and strong for it I dont know and wonder if my level of fitness has helped at this time - that and also this time it was a conscious decision to do it rather than just running out of pills ( which always used to happen as I couldn't control my intake ). A few things have led me here not in the least my sisters death this feb from alcohol addiction
I don't know how much help she got if any or how hard she tried as I was a twat and kept my distance ignoring it ( like all my family do with things ). I don't want to go the same way as I know I took too many Tramadol for a long time and I could see it continuing for the rest of my life if I didn't stop. I cant talk to my family about it as it would freak them out and they would lock me in a room or something for me to withdraw lol! and then heap loads of blame on my head for it when really a lot of it has actually been caused by my familys lack of support and crappy upbringing.
Anyway its going ok - gonna get a shower get dressed ( always helps ) try to get out and do a few light chores today - i'll update again later as to how its going . All the best to everyone out there struggling with addiction xx